Alert archive / Oklahoma / Flash Flood Warnings in 2019

Flash Flood Warning 78, NWS Tulsa, OK

July 5, 2019Tulsa County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jul 5, 2019, 6:12 PM CDT for Tulsa County, Oklahoma. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2019, 6:12 PM CDT (23:12 UTC)
Expired
Jul 5, 2019, 7:14 PM CDT
In force
62 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 36 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2019-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 950 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2019-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
950 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1049 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

749 
WGUS54 KTSA 052312
FFWTSA
OKC143-060115-
/O.NEW.KTSA.FF.W.0078.190705T2312Z-190706T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
612 PM CDT Fri Jul 5 2019

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Southeastern Tulsa County in northeastern Oklahoma...

* Until 815 PM CDT.

* At 611 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. 1 to 2 inches of rain have 
  fallen. Flash flooding is expected to begin shortly.

* Some locations that may experience flooding include...
  Tulsa...                          Broken Arrow...
  Sand Springs...                   Bixby...
  Jenks...                          Glenpool...
  Catoosa...                        Jenks Riverside Airport...
  Gray...                           

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

This includes Interstate 44 between mile markers 217 and 232.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3616 9600 3618 9600 3617 9581 3616 9581
      3616 9580 3596 9579 3599 9603 3607 9603
      3608 9610 3616 9611

$$
1 follow-up statement
304 
WGUS74 KTSA 060014
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
714 PM CDT Fri Jul 5 2019

OKC143-060024-
/O.CAN.KTSA.FF.W.0078.000000T0000Z-190706T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tulsa OK-
714 PM CDT Fri Jul 5 2019

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN TULSA COUNTY IS
CANCELLED...

The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. 

LAT...LON 3616 9600 3618 9600 3617 9581 3616 9581
      3616 9580 3596 9579 3599 9603 3607 9603
      3608 9610 3616 9611

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 4:02 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jul 5, 4:02 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
402 PM CDT Fri Jul 5 2019

.DISCUSSION...
Surface frontal boundary/outflow boundary from morning convection
across Kansas was entering into Northeast Oklahoma this afternoon.
Southerly winds pooling moisture ahead of this boundary had
allowed for continued redevelopment of convection along and behind
this boundary. Large amounts of instability also resided ahead of
the boundary for storms to interact with. However...with meager
mid level and steep low level lapse rates along with weak wind
shear values...the greatest threats from these storms should be
some gusty to locally strong wind gusts and periods of heavy
rainfall. Overall severe potentials should remain fairly limited.

The greater precip potential will be through the early evening
hours across Northeast Oklahoma into far Northwest Arkansas. This
evening...precip is expected to begin weakening with the loss of
daytime heating with the greater potentials maybe across far
Northwest Arkansas as the parent MCV exits off to the east and
southeast. Overnight...there may be a potential for additional
showers and thunderstorms to approach the CWA late tonight from
the northwest...though latest model indications are that this may
stay north and west of the CWA.

Shower and thunderstorm chances are forecast to remain possible
for much of the CWA through Monday in response to a surface
frontal boundary waffling back and forth over/near the region
along with any outflow boundaries setting up from previous
convection. At this time there still remains some uncertainty for
exact placement of precip and will thus continue with lower end
chance pops. Like with todays convection...gusty to strong wind
gusts along with periods of heavy rainfall will be possible within
the stronger storms. The surface boundary looks to finally retreat
northward as a warm front Monday with the dome of high pressure
currently over Texas forecast to begin expanding and retrograding
westward across the Plains to the Inter-Mountain West.

Also this weekend into the first part of next week...hot and humid
conditions are progged to continue across the CWA. Temperatures
near the seasonal average will remain possible Saturday/Sunday
before temps begin to warm further behind the lifting front and
expanding high pressure. By the middle part of next week highs in
the mid to upper 90s could be possible for parts of the CWA. These
conditions will aid in creating heat index values in the 100 to
105+ range this weekend through Tuesday. Heat headlines may be
needed each afternoon...depending on the precip coverage.

In the far extended forecast...as the ridge of high pressure sets
up west of the CWA...this could possibly allow for upper level
northwesterly flow to drop a cold front through the region. If
this verifies...additional precip chances could be possible as the
boundary moves through with temps more closer to seasonal average.
Something to maybe look towards with the increasing heat over the
next several days...

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  93  74  93 /  20  20  20  30
FSM   76  93  75  94 /  20  40  20  20
MLC   75  92  73  93 /  10  30  10  20
BVO   71  91  71  90 /  30  20  30  30
FYV   71  89  70  89 /  20  40  20  30
BYV   71  89  70  89 /  30  40  20  30
MKO   74  92  73  92 /  20  30  20  20
MIO   71  91  71  89 /  30  30  30  30
F10   74  92  73  93 /  10  30  20  20
HHW   75  92  74  93 /  10  20  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...18
LONG TERM....20
Hazardous weather outlook, Jul 5, 4:50 PM CDT, 1 hour 22 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
450 PM CDT Fri Jul 5 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
450 PM CDT Fri Jul 5 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma into Northwest Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
A line of thunderstorms was moving south and southeast across
portions of northeast Oklahoma and northwest Arkansas late this
afternoon. Strong to marginally severe wind gusts will be possible
into the early evening before the storms begin to weaken. Locally
heavy rainfall will occur as well.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY through Wednesday...Thunderstorm and Dangerous Heat
Potential.
THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Daily thunderstorm chances will continue from the weekend through
the middle of next week.  A few strong to severe storms are possible
each day along with locally heavy rainfall.  Hot and humid conditions
will intensify next week.  Afternoon heat index values around
105 degrees are likely to common.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 5, 3:29 PM CDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
329 PM CDT Fri Jul 5 2019

OKZ054>058-061-063-052130-
Craig OK-Osage OK-Rogers OK-Delaware OK-Ottawa OK-Nowata OK-
Washington OK-
329 PM CDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...NORTHERN ROGERS...
NORTHERN DELAWARE...NORTHEASTERN OSAGE...OTTAWA...WASHINGTON AND
NOWATA COUNTIES UNTIL 430 PM CDT...

At 329 PM CDT, strong thunderstorms were located along a line
extending from 7 miles southwest of Shoal Creek Drive to 6 miles
southwest of Edna to 6 miles northeast of Foraker. Movement was south
at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Bartlesville...                   Miami...
Vinita...                         Baxter Springs...
Nowata...                         Pawhuska...
Grove...                          Dewey...
Commerce...                       Chelsea...
Barnsdall...                      Fairland...
Afton...                          Quapaw...
South Coffeyville...              Copan...
Welch...                          Bernice...
Ramona...                         Ketchum...

This includes Interstate 44 between mile markers 275 and 324.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3700 9462 3651 9462 3653 9533 3648 9657
      3699 9657
TIME...MOT...LOC 2029Z 351DEG 19KT 3696 9462 3698 9541 3694 9648
Special weather statement, Jul 5, 4:13 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
413 PM CDT Fri Jul 5 2019

ARZ001-002-010-011-OKZ054>058-060>063-068-069-052215-
Madison AR-Benton AR-Carroll AR-Washington AR-Tulsa OK-Craig OK-
Rogers OK-Delaware OK-Mayes OK-Adair OK-Osage OK-Cherokee OK-
Ottawa OK-Nowata OK-Washington OK-
413 PM CDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...NORTHERN MADISON...
CARROLL...NORTHERN WASHINGTON...ROGERS...EASTERN OSAGE...MAYES...
WASHINGTON...NORTHWESTERN ADAIR...NOWATA...NORTHEASTERN CHEROKEE...
NORTHEASTERN TULSA...CRAIG...DELAWARE AND SOUTHERN OTTAWA COUNTIES
UNTIL 515 PM CDT...

At 413 PM CDT, strong thunderstorms were located along a line
extending from 2 miles south of Foraker to 4 miles north of White Oak
to 6 miles south of Kimberling City. Movement was south at 20 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
Tulsa...                          Fayetteville...
Springdale...                     Rogers...
Bartlesville...                   Bentonville...
Claremore...                      Siloam Springs...
Vinita...                         Berryville...
Nowata...                         Pawhuska...
Jay...                            Huntsville...
Eureka Springs...                 Pryor...
Owasso...                         Bella Vista...
Pryor Creek...                    Skiatook...

This includes the following highways,
 Interstate 44 between mile markers 238 and 304.
 Interstate 49 between mile markers 63 and 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3612 9348 3608 9348 3605 9345 3611 9524
      3629 9644 3633 9646 3631 9655 3689 9657
      3687 9519 3677 9462 3650 9462 3650 9330
      3612 9330
TIME...MOT...LOC 2113Z 001DEG 17KT 3684 9657 3669 9524 3655 9338
Special weather statement, Jul 5, 5:03 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
503 PM CDT Fri Jul 5 2019

ARZ001-002-010-011-019-020-OKZ054-055-060>063-066>070-072-052300-
Madison AR-Benton AR-Franklin AR-Crawford AR-Carroll AR-
Washington AR-Tulsa OK-Sequoyah OK-Rogers OK-Delaware OK-Mayes OK-
Adair OK-Muskogee OK-Okmulgee OK-Osage OK-Cherokee OK-Washington OK-
Wagoner OK-
503 PM CDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...MADISON...NORTHERN
CRAWFORD...CARROLL...NORTHERN FRANKLIN...WASHINGTON...ROGERS...
SOUTHEASTERN OSAGE...MAYES...SOUTHERN WASHINGTON...ADAIR...
CHEROKEE...TULSA...SOUTHERN DELAWARE...NORTHEASTERN SEQUOYAH...
WAGONER...NORTHERN MUSKOGEE AND NORTHEASTERN OKMULGEE COUNTIES UNTIL
600 PM CDT...

At 502 PM CDT, strong thunderstorms were located along a line
extending from 3 miles north of Skiatook to 2 miles west of Leach to
7 miles south of Omaha. Movement was southeast at 35 mph.

Wind gusts of 40 to 50 mph will be possible with these storms. Wind
gusts may occur 5 to 10 miles ahead of the rainfall along the gust
front.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Fayetteville...                   Springdale...
Rogers...                         Muskogee...
Bentonville...                    Claremore...
Tahlequah...                      Siloam Springs...
Wagoner...                        Berryville...
Stilwell...                       Huntsville...
Eureka Springs...                 Cedarville...
Mountainburg...                   Pryor...
Natural Dam...                    Owasso...

This includes the following highways,
 Interstate 44 between mile markers 219 and 265.
 Interstate 49 between mile markers 28 and 88.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
      3595 9349 3593 9349 3592 9351 3588 9351
      3588 9352 3576 9352 3577 9370 3563 9370
      3555 9460 3586 9601 3662 9605 3633 9495
      3646 9330 3612 9330
TIME...MOT...LOC 2202Z 327DEG 37KT 3642 9600 3619 9496 3635 9324
Special weather statement, Jul 5, 5:44 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
544 PM CDT Fri Jul 5 2019

ARZ010-011-019-020-029-OKZ054-059-060-064>072-074-052345-
Sebastian AR-Madison AR-Franklin AR-Crawford AR-Washington AR-
Haskell OK-Tulsa OK-Sequoyah OK-Okfuskee OK-Pawnee OK-McIntosh OK-
Adair OK-Muskogee OK-Okmulgee OK-Osage OK-Cherokee OK-Creek OK-
Wagoner OK-
544 PM CDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...CRAWFORD...NORTHERN
SEBASTIAN...FRANKLIN...WASHINGTON...SOUTHEASTERN OSAGE...NORTHERN
HASKELL...ADAIR...CHEROKEE...SOUTHEASTERN PAWNEE...TULSA...CREEK...
NORTHERN MCINTOSH...SEQUOYAH...WAGONER...MUSKOGEE...OKMULGEE AND
NORTHEASTERN OKFUSKEE COUNTIES UNTIL 645 PM CDT...

At 544 PM CDT, strong thunderstorms were located along a line
extending from 3 miles southwest of Osage to 4 miles east of Coweta
to 2 miles south of Proctor to 3 miles west of Lost Valley State
Park. Movement was south at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Fort Smith...                     Fayetteville...
Muskogee...                       Van Buren...
Sand Springs...                   Tahlequah...
Okmulgee...                       Sallisaw...
Wagoner...                        Bristow...
Stilwell...                       Ozark...
Huntsville...                     Cedarville...
Mountainburg...                   Natural Dam...
Bixby...                          Sapulpa...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 42.
 Interstate 40 in Oklahoma between mile markers 247 and 328.
 Interstate 44 between mile markers 178 and 230.
 Interstate 540 between mile markers 1 and 11.
 Interstate 49 between mile markers 22 and 61.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3588 9352 3576 9352 3577 9370 3538 9371
      3542 9380 3537 9381 3533 9443 3538 9447
      3532 9449 3531 9468 3536 9476 3530 9482
      3528 9540 3572 9662 3593 9662 3636 9651
      3606 9557 3601 9475 3611 9348 3597 9345
TIME...MOT...LOC 2244Z 352DEG 28KT 3624 9644 3595 9558 3593 9477 3601
9345

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 3:29 PM CDTSpecial Weather StatementTSACraig, Nowata, Osage, Ottawa, Washington61 min
Jul 5, 4:13 PM CDTSpecial Weather StatementTSACraig, Delaware, Mayes, Nowata, Osage, Rogers and 1 more62 min
Jul 5, 5:03 PM CDTSpecial Weather StatementTSAAdair, Cherokee, Mayes, Rogers, Tulsa, Wagoner57 min
Jul 5, 5:37 PM CDTAreal Flood AdvisoryTSATulsa113 min
Jul 5, 5:44 PM CDTSpecial Weather StatementTSAAdair, Cherokee, Creek, Muskogee, Okmulgee, Sequoyah and 2 more61 min
Jul 5, 6:41 PM CDTSpecial Weather StatementTSAHaskell34 min
Jul 5, 6:45 PM CDTSpecial Weather StatementTSACreek, McIntosh, Okfuskee, Okmulgee45 min

Nearby

Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.